MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3546007 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
09/07/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: rupture.Date of explantation: (b)(6) 2022.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 65-year-old caucasian female patient underwent a primary breast augmentation surgery with implantation of a 600cc mentor memorygel breast implant prosthesis.Post-operatively, the patient was diagnosed with bilateral rupturing of her implants during a consultation with a medical professional.As a result, the patient is scheduled for bilateral removal and replacement with 600cc mentor memorygel breast implant on (b)(6) 2022.Refer to manufacturing report number 1645337-2022-12875 for the contralateral event.
Additional Manufacturer Narrative
On (b)(6) 2022, the mentor analysis lab received the suspect medical device for evaluation.On (b)(6) 2022, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.In addition, an area of siltex cracking was observed on the edges of the tear.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Manufacturer¿s reference number: (b)(4).